Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 12, 2013, 2:15 PM MDT for Larimer County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2013, 2:15 PM MDT (20:15 UTC)
- Expired
- Jul 12, 2013, 5:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 75 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 3:25 PM MDT | FLASH FLOOD | 1 Nw Mishowaka, CO | DUE TO MUDSLIDES FROM HEAVY RAIN IN THE HIGH PARK BURN AREA, HIGHWAY 14 HAS BEEN CLOSED AT HIGHWAY 287 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3042 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
869
WGUS55 KBOU 122015
FFWBOU
COC069-122315-
/O.NEW.KBOU.FF.W.0003.130712T2015Z-130712T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
215 PM MDT FRI JUL 12 2013
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN LARIMER COUNTY IN NORTH CENTRAL COLORADO...
* UNTIL 515 PM MDT
* AT 213 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS
ALREADY FALLEN. SEVERAL ADDITIONAL THUNDERSTORMS MAY MOVE OVER THE
AREA OVER THE NEXT 3 HOURS. AS A RESULT...FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY. THE STORMS ARE MOVING NORTHEAST AT 20
MPH.
EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE MUD SLIDES
NEAR STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... THE HIGH
PARK BURN AREA...BUCKHORN MOUNTAIN...POUDRE PARK AND MISHAWAKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A LIFE THREATENING SITUATION. HEAVY RAINFALL WILL CAUSE
EXTENSIVE AND SEVERE FLOODING OF CREEKS...STREAMS...ROADS AND
CULVERTS IN THE HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE RIST
CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND THE
POUDRE CANYON ESPECIALLY GULCHES DRAINING ACROSS HIGHWAY 14. SEVERE
DEBRIS FLOWS CAN BE ANTICIPATED ACROSS ROADS. ROADS AND DRIVEWAYS MAY
BE WASHED AWAY IN PLACES. IF YOU ENCOUNTER FLOOD WATERS...CLIMB TO
SAFETY.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4057 10534 4058 10551 4065 10553 4071 10542
4071 10525 4063 10529
$$
COOPER3 follow-up statements
812
WGUS75 KBOU 122046
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
246 PM MDT FRI JUL 12 2013
COC069-122315-
/O.CON.KBOU.FF.W.0003.000000T0000Z-130712T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER CO-
246 PM MDT FRI JUL 12 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR
SOUTHEASTERN LARIMER COUNTY...
AT 240 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUE
PRODUCING HEAVY RAIN IN THE WESTERN PART OF THE HIGH PARK BURN AREA.
RADAR INDICATES THAT 1.5 TO 2 INCHES OF RAIN HAS ALREADY FALLEN IN
THE PAST HOUR WITH THESE STORMS.
FLASH FLOODING AND MUDSLIDES CAN BE EXPECTED WITH THIS RAINFALL. THE
MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE
MATERIALS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BUCKHORN MOUNTAIN...POUDRE PARK AND MISHAWAKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A LIFE THREATENING SITUATION. HEAVY RAINFALL WILL CAUSE
EXTENSIVE AND SEVERE FLOODING OF CREEKS...STREAMS...ROADS AND
CULVERTS IN THE HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE RIST
CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND THE
POUDRE CANYON ESPECIALLY GULCHES DRAINING ACROSS HIGHWAY 14. SEVERE
DEBRIS FLOWS CAN BE ANTICIPATED ACROSS ROADS. ROADS AND DRIVEWAYS MAY
BE WASHED AWAY IN PLACES. IF YOU ENCOUNTER FLOOD WATERS...CLIMB TO
SAFETY.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4057 10534 4058 10551 4065 10553 4071 10542
4071 10525 4063 10529
$$
TH438
WGUS75 KBOU 122211
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
411 PM MDT FRI JUL 12 2013
COC069-122315-
/O.CON.KBOU.FF.W.0003.000000T0000Z-130712T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER CO-
411 PM MDT FRI JUL 12 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR
THE HIGH PARK BURN AREA IN SOUTHEAST LARIMER COUNTY...
AT 328 PM MDT...THE LARIMER COUNTY EMERGENCY MANAGER REPORTED THAT
HIGHWAY 14 IN POUDRE CANYON WAS CLOSED DUE TO MUDSLIDES AT TED'S
PLACE AT AND BELOW STOVE PRAIRIE ROAD ABOVE MISHAWAKA. TRAFFIC DOWN
THE CANYON IS BEING DIVERTED AT STOVE PRAIRIE OVER TO RIST CANYON OR
BUCKHORN CANYON. THE MUDSLIDES ON HIGHWAY 14 CONSIST OF
ROCK...MUD...DEBRIS...TREE BRANCHES AND OTHER LOOSE MATERIALS.
AUTOMATED RAIN GAUGES SHOW THAT BETWEEN 0.5 AND 0.83 INCH OF RAIN
FELL IN LESS THAN AN HOUR THIS AFTERNOON IN THE HEWLETT GULCH
SECTION OF THE BURN AREA. DOPPLER RADAR INDICATES THAT THUNDERSTORMS
WITH LIGHT RAIN WILL CONTINUE TO MOVE OVER THE HIGH PARK BURN AREA
THROUGH 5 PM MDT THIS EVENING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BUCKHORN MOUNTAIN...POUDRE PARK AND MISHAWAKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE DEBRIS FLOWS CAN BE ANTICIPATED ACROSS ROADS. ROADS AND
DRIVEWAYS MAY BE WASHED AWAY IN PLACES. IF YOU ENCOUNTER FLOOD
WATERS...CLIMB TO SAFETY.
&&
LAT...LON 4057 10534 4058 10551 4065 10553 4071 10542
4071 10525 4063 10529
$$
TH401
WGUS75 KBOU 122313
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
513 PM MDT FRI JUL 12 2013
COC069-122323-
/O.EXP.KBOU.FF.W.0003.000000T0000Z-130712T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER CO-
513 PM MDT FRI JUL 12 2013
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LARIMER COUNTY WILL
EXPIRE AT 515 PM MDT...
THE HEAVY RAIN ENDED. THUNDERSTORMS ARE EXPECTED TO PRODUCE ONLY
LIGHT RAIN IN THE HIGH PARK BURN AREA EARLY THIS EVENING. NO
FLOODING OR NEW MUDSLIDES HAVE BEEN REPORTED IN THE PAST HOUR SO THE
FLASH FLOOD WARNING IS BEING ALLOWED TO EXPIRE. PLEASE CONTINUE TO
HEED ALL ROAD CLOSURES.
LAT...LON 4057 10534 4058 10551 4065 10553 4071 10542
4071 10525 4063 10529
$$
THWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 10:51 AM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 12, 10:51 AM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1051 AM MDT FRI JUL 12 2013 .UPDATE... && .SHORT TERM...RADAR AND SATELLITE PICTURES ARE SHOWING A BIT OF CONVECTION OVER THE NORTH CENTRAL BORDER AREA OF THE CWA AT THIS TIME. THE CELLS WERE MOVE AT ABOUT 25 KNOTS TO THE NORTHEAST. THIS MORNING'S DNR 12Z SOUNDING SHOWS THE FREEZING LEVEL WENT UP MORE 300 FEET FROM YESTERDAY'S 12Z SOUNDINGS. THE PRECIPITABLE WATER VALUE WENT UP 0.06 INCH FROM YESTERDAY'S 12Z SOUNDING. DEW POINT READINGS FROM CURRENT OBSERVATIONS SHOW UPPER 40S TO UPPER 50S OVER ALL THE CWA. HEAVY RAIN COULD BE AN ISSUE. CURRENT GFE GRIDS LOOK PRETTY GOOD...MAKE MAKE A FEW COSMETIC ALTERATIONS. .AVIATION...EAST-NORTHEASTERLY WINDS HAVE ALREADY COMMENCED AT DIA. WILL LEAVE THE TEMPO GROUP FOR TSRA IN FOR THE 18Z TAF UPDATE. MAY UP THE WIND GUSTS IN THERE. && .HYDROLOGY...AS STATED IN PREVIOUS HYDROLOGY DISCUSSION...RAINFALL RATES OF ONE INCH IN 30 MINUTES ARE POSSIBLE. && .PREV DISCUSSION... /ISSUED 414 AM MDT FRI JUL 12 2013/ SHORT TERM...THE RIDGE ALOFT HAS SHIFTED EAST OF COLORADO DURING THE PAST 24 HOURS WITH THE RIDGE AXIS NOW OVER THE CENTRAL PLAINS. THIS HAS RESULTED IN THE FLOW ALOFT TO SHIFT SOUTHWEST OVER COLORADO AND HELPING TO TRANSPORT HIGHER MOISTURE LEVELS INTO THE REGION. INTEGRATED PW VALUES FROM GPS ARE JUST OVER AN INCH OVER THE FRONT RANGE WHILE PW VALUES AT GJT ARE A WHOPPING 1.39" WITH AN ALMOST INCH RISE IN THE PAST 24 HOURS. WOW! STILL QUITE A BIT OF MID LEVEL CLOUDS OVER NORTHEAST COLORADO BUT THIS SHOULD BE THINNING BY SUNRISE. SURFACE DEWPOINTS ARE IN THE 50S EXCEPT LOWER 60S OVER THE FAR NORTHEAST PLAINS. BASED ON THE INCREASED MOISTURE LEVELS EXPECT A BETTER CHANCE FOR STORMS TODAY IN THE MOUNTAINS AND A BIT MORE EASTWARD PROPAGATION ONTO THE PLAINS DURING THIS EVENING. BEST CHANCE FOR STORMS WILL BE IN THE MOUNTAINS WITH LESSER CHANCES FURTHER EAST. OVER THE PLAINS STILL A WEAK MID LEVEL INVERSION WHICH IS FORECAST TO WEAKEN BY EVENING. SURFACE BASED CAPES FROM 500-1000J/KG SO EXPECT SOME HEAVY RAIN WITH STORMS AND SOME SMALL HAIL. MAIN THREAT TODAY WILL BE HEAVY RAIN WITH RAINFALL RATES IN EXCESS OF ONE INCH IN 30 MINUTES OR LESS. A FEW DEGREES COOLER TODAY GIVEN EXPECTED INCREASE IN CLOUD COVER EARLIER IN THE AFTERNOON. LONG TERM....A RATHER UNUSUAL LOOKING LARGE SCALE CIRCULATION PATTERN SETS UP LATE IN THE WEEKEND AND EARLY NEXT WEEK. TO START OFF...BROAD UPPER LEVEL RIDGE REMAINS EXTENDED FROM THE GREAT LAKES TO THE DESERT SOUTHWEST ON SATURDAY. ON ITS WEST FLANK DEEP SOUTH-SOUTHWESTERLY FLOW CONTINUES TO TRANSPORT MOISTURE RICH SUBTROPICAL AIR UP OVER COLORADO. PRECIPITABLE WATER VALUES ON SATURDAY FORECAST TO RANGE FROM AROUND 0.90 INCH IN THE HIGH COUNTRY TO AROUND 1.4 INCH ON THE PLAINS OF NERN COLORADO WITH THE THE CORE OF THE 700-500MB MOISTURE PLUME SQUARELY OVER THE AREA. MEANWHILE A SFC TROUGH SITTING NEARLY STATIONARY ACROSS NERN COLORADO FROM COLORADO SPRINGS TO AROUND HOLYOKE IN THE NORTHEAST CORNER SEPARATES VERY WARM AND SLIGHTLY DRIER S-SELY LOW-LEVEL FLOW FROM SLIGHTLY COOLER AND MORE HUMID NELY FLOW TO THE NORTH OF THIS BOUNDARY. THIS NELY UPSLOPE FLOW IS EXPECTED TO COMBINE WITH DEEP INSTABILITY PRODUCED BY STRONG DIABATIC HEATING DURING THE MORNING HOURS TO GENERATE ANOTHER ROUND OF SHOWERS AND T-STORMS OVER AND ALONG THE FRONT RANGE STARTING AROUND MIDDAY. STORMS SHOULD THEN SPREAD NORTHEAST ONTO THE PLAINS DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAIN MAIN CONCERN ON SATURDAY...PARTICULARLY AROUND RECENT BURN SCARS. INCREASED CLOUD COVER AND UPSLOPE FLOW SHOULD RESULT IN SLIGHTLY LOWER TEMPS ON SATURDAY...BUT STILL ABOVE AVERAGE FOR THE DATE. SUNDAY THROUGH TUESDAY...IT NOW APPEARS MUCH OF THE FCST AREA WILL BE COOLER AND WETTER DURING THIS PERIOD. MODELS SHOW THE MAIN UPPER RIDGE LIFTING NORTHWARD WHICH ALLOWS A CLOSED LOW SPINNING OVER AR/KS/MO AREA ON SATURDAY TO TRACK ATYPICALLY WEST-SOUTHWESTWARD ACROSS OKLAHOMA ON SUNDAY...AND FINALLY REACHING THE NM/CO/OK AREA BY TUE MORNING. SHOULD THIS HAPPEN...CURRENT FCST TEMPERATURES WILL NEED TO BE LOWERED AND PRECIP CHANCES RAISED. MODELS ARE ALREADY INDICATING RELATIVELY DEEP AND MOIST UPSLOPE FLOW EAST OF THE MTNS ON SUNDAY ON THE NORTHWEST PERIPHERY OF THE UPPER LOW. LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE IN AND NEAR THE FRONT RANGE AS A RESULT OF CONVECTIVE AND OROGRAPHIC LIFT. ITS POSSIBLE WE'LL SEE A REPEAT OF THIS UNSETTLED WEATHER MON INTO TUE WITH THE UPPER LOW SLOWLY PASSING TO OUR SOUTH. LATEST MOS GUIDANCE CONTINUES TO TREND TEMPERATURES DOWNWARD ON MON AND TUE. NOT READY TO BUY OFF ON THE 70S BEING OFFERED FOR THE PLAINS...BUT ITS POSSIBLE SHOULD AREAS EAST OF THE MTNS REMAIN CLOUDED OVER AS SOME MODELS SUGGEST. CONDITIONS ARE FORECAST TO DRY AND WARM LATER IN THE WEEK AS THE UPPER LOW CONTINUES ITS WESTWARD TREK OVER THE LOWER DESERTS AND THE UPPER RIDGE REGAINS ITS HOLD ON THE NORTHERN AND CENTRAL ROCKY MTN REGION. SHOULD SEE POPS LOWERING EACH DAY BEYOND TUESDAY AND TEMPERATURES SLOWLY RISING. AVIATION...SOUTHERLY SURFACE WINDS WILL SHIFT TO A LIGHT EAST AND NORTHEAST THIS AFTERNOON. CURRENT TAF LOOKS GOOD WITH TS CHANCES AFTER 22Z STILL LOOK GOOD AND DON'T EXPECT MANY CHANGES TO 12Z TAF. HYDROLOGY...INCREASE FLASH FLOOD THREAT TODAY...ESPECIALLY OVER THE BURN AREAS WITH HIGH PW VALUES AND RATHER SLOW STORM MOTIONS UNDER 10KT. RAINFALL RATES COULD APPROACH ONE INCH IN 30 MINUTES OR LESS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ENTREKIN LONG TERM....BAKER AVIATION...ENTREKIN
Hazardous weather outlook, Jul 12, 10:21 AM MDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1021 AM MDT FRI JUL 12 2013 COZ030>051-131630- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1021 AM MDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS AROUND NOONTIME. THE SCATTERED STORMS WILL SPREAD OVER THE ADJACENT PLAINS BY AFTERNOON AND CONTINUE THIS EVENING. HEAVY RAIN IS EXPECTED ALONG WITH WIND GUSTS UP TO 45 MPH. RAINFALL RATES UP TO ONE INCH IN 30 MINUTES ARE POSSIBLE WITH THE STRONGEST STORMS. THE FIRE BURN AREAS WILL BE SUSCEPTIBLE TO FLASH FLOODING DUE TO SLOW STORM MOTIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP SATURDAY AND AGAIN SUNDAY AS SUBTROPICAL MOISTURE CONTINUES TO STREAM UP FROM THE DESERT SOUTHWEST. THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...PARTICULARLY IN AND NEAR THE FRONT RANGE. TEMPERATURES WILL COOL TO BELOW NORMAL BY SUNDAY. THE SUBTROPICAL MOISTURE WILL GRADUALLY DECREASE MONDAY AND TUESDAY WITH A DECREASING CHANCE OF THUNDERSTORMS...BUT TEMPERATURES ARE LIKELY TO REMAIN BELOW AVERAGE. WARMER AND DRIER CONDITIONS SHOULD THEN RETURN TO THE OUTLOOK AREA FOR WEDNESDAY AND THURSDAY UNDER A RIDGE OF HIGH PRESSURE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER REPORTS OF HEAVY RAINFALL AND FLOODING WILL BE APPRECIATED.
In the hours before
Special weather statement, Jul 12, 12:50 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1250 PM MDT FRI JUL 12 2013 COZ034-035-121915- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- 1250 PM MDT FRI JUL 12 2013 AT 1247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEDERLAND...OR 32 MILES NORTHWEST OF DENVER...MOVING NORTHEAST AT 20 MPH. THE STORM COULD PRODUCE FROM A QUARTER TO ONE HALF INCH OF RAINFALL IN LESS THAN 30 MINUTES. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... NEDERLAND...WARD...SALINA...CRISMAN...GOLD HILL...WALLSTREET... SUMMERVILLE...SUNSHINE AND ELDORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL MAY OCCUR WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING IN THE FOUR MILE BURN AREA. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3995 10545 3997 10563 4009 10556 4008 10531 TIME...MOT...LOC 1847Z 206DEG 17KT 3998 10547 COOPER
Special weather statement, Jul 12, 1:54 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 154 PM MDT FRI JUL 12 2013 COZ034>036-122015- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- 154 PM MDT FRI JUL 12 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILPIN AND SOUTHERN BOULDER COUNTIES UNTIL 215 PM MDT. AT 150 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NEDERLAND...OR 31 MILES NORTHWEST OF DENVER...MOVING NORTHEAST AT 20 MPH. BRIEF HEAVY RAINFALL...FROM ONE QUARTER TO ONE HALF INCH IN LESS THAN 30 MINUTES...AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. FLASH FLOODING WILL BE POSSIBLE IN THE FOUR MILE BURN AREA IF THE STORM INTENSIFIES. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... THE FOUR MILE BURN AREA...NEDERLAND...SALINA...CRISMAN...GOLD HILL...WALLSTREET... SUMMERVILLE...SUNSHINE AND ELDORA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3992 10545 3992 10556 4008 10550 4008 10531 TIME...MOT...LOC 1950Z 206DEG 17KT 3997 10548 COOPER
Special weather statement, Jul 12, 2:03 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 203 PM MDT FRI JUL 12 2013 COZ035-038-122030- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- 203 PM MDT FRI JUL 12 2013 AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MISHAWAKA...OR 18 MILES NORTHWEST OF FORT COLLINS...MOVING NORTHEAST AT 20 MPH. THE STORM MAY PRODUCE BRIEF HEAVY RAIN...UP TO ONE QUARTER INCH IN 30 MINUTES...WIND GUSTS TO 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... THE HIGH PARK BURN AREA...MISHAWAKA AND POUDRE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. MINOR FLOODING MAY ALSO OCCUR IN THE HIGH PARK BURN AREA. && LAT...LON 4060 10536 4060 10549 4073 10545 4073 10527 TIME...MOT...LOC 2000Z 206DEG 16KT 4068 10539 COOPER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:53 PM MDT | Areal Flood Advisory | BOU | Clear Creek | 82 min |
| Jul 12, 12:50 PM MDT | Special Weather Statement | BOU | Boulder | 25 min |
| Jul 12, 1:54 PM MDT | Special Weather Statement | BOU | Boulder | 21 min |
| Jul 12, 2:03 PM MDT | Special Weather Statement | BOU | Larimer | 27 min |
| Jul 12, 2:11 PM MDT | Areal Flood Advisory | BOU | Boulder | 3 hr |
| Jul 12, 2:22 PM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Jul 12, 4:43 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 47 min |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.